Survey the scene to make sure the area is safe, be mindful of sharps and survival animals. When it is safe to proceed, perform the “SAVE ME” steps on the casualty.
Download a printable version
Shout their name, tap their foot and call 911.
If they are not waking up, administer a dose of nasal naloxone if you are trained. Begin CPR for the next 2-3 minutes.
Put on your gloves and open their airway.
A) If the casualty begins breathing, place them in the recovery position and continue to watch them closely until EMS arrive.
B) If there is no response, continue CPR. Naloxone should work within 2-3 minutes. If it does not, deliver another dose of naloxone and continue CPR.
When the casualty begins breathing, place them in the recovery position and continue to watch them closely until EMS arrive.
Using your face shield, deliver 1 breath every 5 seconds, ensuring the chest rises, for a total of 5 breaths.
Are these steps helping? Is the casualty waking up?
There are many signs of opioid poisoning, if you are not sure, look for these: